The aim of the present study was to conduct a meta-analysis of the frequency of isoniazid-induced liver injury (INH-ILI) in patients receivingisoniazid(INH)preventative therapy (IPT).
The frequency of hepatotoxicity (drug-induced liver injury: DILI) of antituberculosis drugs has been studied, especiallywhen INH, rifampin, and pyrazinamide are co-administered. However, little is known about the frequency of DILI in patients with latent tuberculosis infection (LTBI), where IPT is indicated.
We searched PubMed, Google Scholar, and the Cochrane Database of Systematic Reviews for studies reporting the frequency of INH-ILI in patients with IPT using one or more diagnostic indicators included in the criteria of the DILI Expert Working Group.
Thirty-five studies comprising a total of 22,193 participants were included. The overall average frequency of INH-ILI was 2.6% (95% CI, 1.7-3.7%). The mortality associated with INH-DILI was 0.02% (4/22193). Subgroup analysis revealed no significant differences in the frequency of INH-ILI in patients older or younger than 50 years, children, patients with HIV, candidates for liver, kidney, or lung transplant, or according to the type of study design.
The frequency of INH-ILI in patients receiving IPT is low. Studies on INH-ILI are needed where the current DILI criteria are used.
- حق عضویت دریافتی صرف حمایت از نشریات عضو و نگهداری، تکمیل و توسعه مگیران میشود.
- پرداخت حق اشتراک و دانلود مقالات اجازه بازنشر آن در سایر رسانههای چاپی و دیجیتال را به کاربر نمیدهد.